Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 15, 2008, 7:02 PM CDT for Newton County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 15, 2008, 9:14 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 160005
FFWSGF
MOC145-160600-
/O.NEW.KSGF.FF.W.0108.080616T0002Z-080616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT.
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN
NEWTON COUNTY MOVING SLOWLY TO THE EAST. RADAR INDICATES THAT
RAINFALL RATES ARE OVER AN INCH PER HOUR WEST OF NEOSHO.
ADDITIONAL THUNDERSTORMS HAVE ALSO OCCURRED OVER SOUTHEAST
PORTIONS OF THE COUNTY OVER PAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD...SAGINAW...
SENECA...SHOAL CREEK DRIVE AND SILVER CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3676 9433 3676 9463 3695 9463 3705 9462
3706 9410 3705 9410 3705 9407 3676 9408
3675 9432
$$
DSA1 follow-up statement
000
WGUS73 KSGF 160214
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT SUN JUN 15 2008
MOC145-160224-
/O.CAN.KSGF.FF.W.0108.000000T0000Z-080616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-
914 PM CDT SUN JUN 15 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEWTON COUNTY...
LOCAL LAW ENFORCEMENT INDICATES NO FLOODING RELATED PROBLEMS IN THE
COUNTY AT THIS TIME.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3676 9433 3676 9463 3695 9463 3705 9462
3706 9410 3705 9410 3705 9407 3676 9408
3675 9432
TIME...MOT...LOC 0214Z 180DEG 0KT 3687 9437
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:49 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 15, 6:49 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SUN JUN 15 2008
...UPDATED AVIATION DISCUSSION...
.UPDATE...
TWO MAIN AREAS OF CONCERN ARE SOUTH CENTRAL MO AND EXTREME
SOUTHWEST MO/SE KS. RUC STILL INDICATES MLCAPES OF 2000 J/KG AHEAD
OF OUTFLOW BOUNDARY IN SOUTH CNTRL MO..BUT 0-6 KM SHEAR IS WEAKER
IN THIS AREA AND OVERALL STORM ORGANIZATION AS DECREASED OVER THE
PAST 45 MINUTES.
BETTER INSTABILITY ON THE ORDER OF 2500-3500 MLCAPE...WEAK OR NON-
EXISTENT CAP...AND 30-40KT 0-6KM SHEAR EXISTS OVER EXTREME
SOUTHWEST MO AND SE KS. UPDRAFTS HAVE INCREASED IN THIS AREA AIDED
BY OUTFLOW BOUNDARY. BELIEVE THIS WILL BE THE MAIN AREA TO MONITOR
INTO THE MID EVENING HOURS.
DSA
&&
.DISCUSSION...
LARGE STORM COMPLEX OVER NORTHERN MISSOURI EARLY THIS AFTERNOON
CONTINUES TO BARREL SOUTHWARD TOWARD OUR FORECAST AREA. WE ARE
STARTING TO SEE SOME STORMS DEVELOP AHEAD OF THE MAIN OUTFLOW JUST
NORTH OF ST. CLAIR COUNTY. AS EXPECTED WE HAVE DESTABILIZED
GREATLY WITH SURFACE BASED CAPES ALREADY EXCEEDING 3000 J/KG.
LATEST SOUNDING SHOWS THAT MOISTURE DEPTH HAS INCREASED OVER THE
AREA ALSO. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED
JUST NORTH OF OUR AREA AND EXPECT AN EXTENSION SOUTHWARD SOON.
SHORT TERM (TONIGHT THROUGH TUESDAY)...
THE MAIN SHOW FOR THE SHORT TERM IS ALREADY ONGOING SO FOCUSED ON
PRECIPITATION CHANCES TONIGHT AND ATTEMPTED TO TIME THE HIGHER
POPS/QPF WITH THE LEADING EDGE OF THIS AFTERNOONS MCS. PLAN TO
LEAVE THE FLOOD WATCH GOING AS IS...BUT COULD SEE SOME MINOR
ADJUSTMENTS WITH TIMING.
AS FAR AS ENDING THE PRECIP CHANCES...ALL MODEL GUIDANCE HAS
SLOWED SOUTHWARD PROGRESSION OF QPF AS MAIN COLD FRONT LAGS ABOUT
6-12 HOURS BEHIND PREVIOUS FORECAST. OTHERWISE...DID NOT MAKE MANY
CHANGES TO GOING FORECAST THROUGH MIDWEEK AS SURFACE HIGH BUILDS
SOUTH INTO OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE AND KEPT
MID TO UPPER 50S FOR OVERNIGHT LOWS MOST AREAS.
TERRY
&&
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES IN THE
EXTENDED FORECAST PERIOD...THERE ARE SOME SMALL DETAILS THAT THEY
DEFFER ON BUT OVERALL THEY AGREE. THEREFORE...HAVE GENERALLY
FOLLOWED A BLEND OF THE ECMWF AND GFS MODELS FOR THE LONG TERM
PORTION OF THE FORECAST.
AN UPPER LEVEL RIDGE WILL BE OVER THE WESTERN US WITH AN
UPPER LEVEL TROUGH OVER THE EAST COAST DURING THE SECOND HALF OF
THE WEEK. THIS WILL LEAVE THE AREA IN NORTHWEST FLOW...WITH A
FEW WEAK UPPER LEVEL DISTURBANCES RIDING THE NORTHWEST FLOW INTO
THE AREA. IT DOES NOT APPEAR THAT THE LONG TERM PORTIONS OF THE
FORECAST WILL BE A COMPLETE WASHOUT...BUT THERE WILL BE SEVERAL CHANCES
FOR OFF AND ON AGAIN SHOWERS THROUGH THE EXTENDED PERIOD. HAVE LEFT
SLIGHT POPS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT...AS THE UPPER LEVEL DISTURBANCES APPROACH THE AREA.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL OVER THE LATTER HALF
OF THE WEEK...THE AREA REMAINS IN NORTHWEST FLOW.
WISE
&&
.AVIATION...
FOR THE 00Z TAFS...WILL CONTINUE TO CARRY VICINITY THUNDER FOR
JOPLIN AT THE BEGINNING OF THE TAF FORECAST PERIOD BASED ON LATEST
RADAR TRENDS. OUTFLOW BOUNDARY HAS SET UP NEAR JOPLIN AND EXPECT
STORMS TO CONTINUE FIRING ALONG THIS BOUNDARY THROUGH THE EVENING.
WENT AHEAD AND DELAYED VICINITY THUNDER FOR A FEW HOURS AS RAIN-
COOLED AIR OVER SPRINGFIELD WILL NEED A LITTLE MORE TIME TO RE-
DESTABILIZE.
SURFACE HIGH WILL BUILD INTO THE AREA ON MONDAY. HAVE CONCERNS
THAT GOING WIND SHIFT MAY BE A BIT QUICK AND WILL MAKE
MODIFICATIONS ON WIND DIRECTION IF NEEDED.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>095-101>104.
KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 15, 5:40 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT SUN JUN 15 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 540 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM. DISCUSSION: A LARGE COMPLEX OF SEVERE STORMS OVER CENTRAL AND SOUTHWEST MISSOURI WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE MISSOURI OZARKS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR STRENGTH OR INTENSIFY AS THE MOVE TOWARD THE ARKANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A LINE FROM BATTLEFIELD TO ROLLA THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 15, 5:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL OZARK 37.02N 93.21W
06/15/2008 E1.75 INCH CHRISTIAN MO BROADCAST MEDIA
QUARTER TO GOLF BALL ALSO REPORTED AT FREEMONT HILLS
&&
SRUNNELSLocal storm report, Jun 15, 5:46 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL OZARK 37.02N 93.21W
06/15/2008 E2.00 INCH CHRISTIAN MO AMATEUR RADIO
&&
SRUNNELSLocal storm report, Jun 15, 6:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG GROVESPRING 37.40N 92.61W
06/15/2008 WRIGHT MO LAW ENFORCEMENT
TREE DOWN ON PARKS CREEK ROAD
&&
SRUNNELSLocal storm report, Jun 15, 6:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG GOODHOPE 36.91N 92.81W
06/15/2008 DOUGLAS MO EMERGENCY MNGR
TREE LIMBS DOWN IN THE GOODHOPE AREA ON HWY O. POWER
OUT. U HWY EAST OF TOWN TREE LIMBS ALSO DOWN.
&&
DSASpecial weather statement, Jun 15, 6:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 634 PM CDT SUN JUN 15 2008 MOZ093-102-160000- NEWTON MO-BARRY MO- 634 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND NORTHWESTERN BARRY COUNTIES UNTIL 700 PM CDT... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FAIRVIEW...OR 12 MILES WEST OF MONETT...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CLAYCOMB
Special weather statement, Jun 15, 6:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 656 PM CDT SUN JUN 15 2008 KSZ101-160100- CHEROKEE KS- 656 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 800 PM CDT... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSWEGO...MOVING SOUTHEAST AT 10 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:15 PM CDT | Tornado Warning | SGF | McDonald, Newton | 60 min |
| Jun 15, 7:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 21 min |
| Jun 15, 10:57 PM CDT | Areal Flood Warning | SGF | Dallas | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.